Alert archive / Oklahoma / Freeze Warnings in 2016

Freeze Warning 3, NWS Norman, OK

March 20, 201613 counties in Oklahoma

NWS Norman, OK issued this freeze warning at Mar 20, 2016, 5:55 PM CDT for 13 counties in Oklahoma. It took effect at Mar 21, 2016, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2016, 5:55 PM CDT (22:55 UTC)
In effect from
Mar 21, 2016, 1:00 AM CDT
Expired
Mar 21, 2016, 8:27 AM CDT
In force
7 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Atoka County, OK, Coal County, OK, Garfield County, OK, Grant County, OK, Hughes County, OK, Kay County, OK, Lincoln County, OK, Logan County, OK, Noble County, OK, Payne County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 54 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS74 KOUN 202255
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT SUN MAR 20 2016

OKZ006>008-012-013-019-020-026-030>032-043-048-211400-
/O.NEW.KOUN.FZ.W.0003.160321T0600Z-160321T1400Z/
ALFALFA-GRANT-KAY-GARFIELD-NOBLE-LOGAN-PAYNE-LINCOLN-POTTAWATOMIE-
SEMINOLE-HUGHES-COAL-ATOKA-
INCLUDING THE CITIES OF...CHEROKEE...HELENA...CARMEN...MEDFORD...
POND CREEK...LAMONT...WAKITA...PONCA CITY...BLACKWELL...ENID...
PERRY...GUTHRIE...STILLWATER...CHANDLER...STROUD...PRAGUE...
MEEKER...DAVENPORT...WELLSTON...SHAWNEE...SEMINOLE...WEWOKA...
HOLDENVILLE...WETUMKA...COALGATE...ATOKA
555 PM CDT SUN MAR 20 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. 

* TEMPERATURE...25 TO 32 DEGREES.

* IMPACTS...VEGETATION THAT HAS GREENED UP EARLY MAY BE DAMAGED 
  OR DESTROYED BY THE SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS OR COVER TO AVOID DAMAGE FROM
FREEZING TEMPERATURES.

&&

$$

KURTZ
1 follow-up statement
368 
WWUS74 KOUN 211327 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
827 AM CDT MON MAR 21 2016

OKZ006>008-012-013-019-020-026-030>032-043-048-211430-
/O.CAN.KOUN.FZ.W.0003.000000T0000Z-160321T1400Z/
ALFALFA-GRANT-KAY-GARFIELD-NOBLE-LOGAN-PAYNE-LINCOLN-POTTAWATOMIE-
SEMINOLE-HUGHES-COAL-ATOKA-
INCLUDING THE CITIES OF...CHEROKEE...HELENA...CARMEN...MEDFORD...
POND CREEK...LAMONT...WAKITA...PONCA CITY...BLACKWELL...ENID...
PERRY...GUTHRIE...STILLWATER...CHANDLER...STROUD...PRAGUE...
MEEKER...DAVENPORT...WELLSTON...SHAWNEE...SEMINOLE...WEWOKA...
HOLDENVILLE...WETUMKA...COALGATE...ATOKA
827 AM CDT MON MAR 21 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES WILL CONTINUE TO WARM THROUGH THE MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Mar 20, 3:05 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 20, 3:05 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT SUN MAR 20 2016

.DISCUSSION...
WILDFIRE DANGER WILL BE THE PRIMARY ISSUE THROUGH MID-WEEK ALONG
WITH NEAR OR SLIGHTLY ABOVE WIND ADVISORY LEVEL WINDS. WE WILL
EXPAND FIRE WEATHER WATCHES FOR TOMORROW AND TUESDAY TO ALIGN
BETTER WITH SURROUNDING OFFICES. EASTERN PORTION OF THIS WATCHES
MAY NOT BE ELEVATED TO RED FLAG WARNINGS TOMORROW OR TUESDAY BUT
STRONG WINDS AND WARM TEMPS WILL MAKE FIRE SPREAD EXCESSIVE. ALSO
ISSUED A WATCH FOR WEDNESDAY WHICH MAY SEE OUR MOST WIDESPREAD RED
FLAG CONDITIONS OF THE THREE DAYS. HAVE BEEN SEEING NUMEROUS
PRESCRIBED BURNS ON SATELLITE AND RADAR TODAY...HOPE THESE FIRES
GET COMPLETELY EXTINGUISHED OR THERE WILL BE MAJOR PROBLEMS NEXT
COUPLE OF DAYS.

COLD FRONT STILL PROGD FOR LATE WEDNESDAY. SCATTERED STORMS APPEAR
POSSIBLE MAINLY OVER SOUTHEAST PARTS OF OKLAHOMA WITH THIS FRONT
WITH COOLER BUT BREEZY CONDITIONS IN ITS WAKE THURSDAY. DID NOT
INCLUDE ANY WRAP-AROUND SHOWERS ACROSS THE FAR NORTHERN PARTS OF
OKLAHOMA WEDNESDAY EVENING/NIGHT BUT THIS WILL NEED TO BE WATCHED
FOR LATER UPDATES.

NO FREEZE WARNING ISSUED FOR TONIGHT. ALTHOUGH WE DO HAVE
FORECASTS TEMPS NEAR OR JUST BELOW 32...MOST AREAS SAW A FREEZE
LAST NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  32  66  48  79 /   0   0   0   0
HOBART OK         33  69  47  82 /   0   0   0   0
WICHITA FALLS TX  33  70  48  84 /   0   0   0   0
GAGE OK           31  76  48  87 /   0   0   0   0
PONCA CITY OK     29  68  47  80 /   0   0   0   0
DURANT OK         33  64  46  74 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR OKZ004>031-033>038.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR OKZ004>031-033>038.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR OKZ004>031-033>040-044-045.

TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ083>085-087-088.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR TXZ083>085-087-088.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ083>090.

&&

26/11
Hazardous weather outlook, Mar 20, 3:30 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT SUN MAR 20 2016

OKZ004>048-050>052-TXZ083>090-212030-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
330 PM CDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM
MONDAY THROUGH FRIDAY...WITH THE WORST CONDITIONS MONDAY THROUGH
WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY...
TUESDAY... AND WEDNESDAY AFTERNOONS.

.STRONG WINDS...
WINDY CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY. WIND GUSTS
OVER 40 MPH WILL BE POSSIBLE IN SOME AREAS.

.THUNDERSTORMS...
THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT WITH A
FEW STRONG TO SEVERE STORMS POSSIBLE IN SOUTHEAST OKLAHOMA.

THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 4:11 AM CDTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 28 more26 hr
Mar 20, 4:11 AM CDTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 28 more35 hr
Mar 20, 2:50 PM CDTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 37 more48 hr

Nearby

Freeze Warnings in Oklahoma, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.